Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS San Angelo, TX

August 6, 2017Concho County, Texas

NWS San Angelo, TX issued this special weather statement at Aug 6, 2017, 6:49 PM CDT for Concho County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 6:49 PM CDT (23:49 UTC)
Expired
Aug 6, 2017, 7:45 PM CDT
In force
56 min
Issued by
NWS San Angelo, TX

County Concho County, TX

The radar

The San Angelo radar (KSJT), 57 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
475 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

348 
WWUS84 KSJT 062349
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
649 PM CDT SUN AUG 6 2017
 
TXZ073-168-070045-
Menard TX-Concho TX-
649 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MENARD AND CONCHO
COUNTIES UNTIL 745 PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Eden, or 15 miles south of Paint Rock, moving
south at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Eden, Eola, Millersview, Live Oak, Vick, US-83 Near The 
Menard-Concho County Line, The Intersection Of US-83 And Ranch Road 
765 and US-190 Near The Menard-McCulloch County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3149 10011 3146 9961 3095 9960 3095 10011
TIME...MOT...LOC 2348Z 347DEG 11KT 3129 9995 

$$

sn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:44 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 6, 2:44 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
244 PM CDT Sun Aug 6 2017

.SHORT TERM...
(Tonight)

...Heavy rain and severe thunderstorms possible...

Last nights convection/MCS over Oklahoma has produced an outflow
boundary that is moving southward across the southern panhandle.
This boundary, coupled with a slow moving east-west oriented cold
front will bring widespread showers and thunderstorms across the
area this afternoon and into the evening, with some storms becoming
severe. Storm Prediction Center (SPC) has much most of the area in a
marginal risk for severe thunderstorms. With temperatures climbing
into the upper 90s and dewpoint values greater than 64 degrees under
southwesterly flow. CAPE values have climbed in the 3000-3500J/kg
range. Upper level support is rather weak, but with the added lift
from the approaching cold front and the inverted surface trough,
expect rapid thunderstorm development with strong updrafts. The main
hazards with these storms will be the potential for strong downburst
winds in excess of 55mph. Heavy rainfall will also be possible with
these storms as PWAT values have climbed above 1.85". Both the HRRR
and the TTU-WRF model show large clusters of showers and
thunderstorms moving ESE across the Concho Valley and big County
through the evening. This will be the start of the heavy rainfall
event. Localized minor flash flooding is possible especially in poor
drainage and low lying areas. Rainfall totals through the evening
will be between a half to three quarters of an inch with localized
heavier amounts of up to one inch.

(Monday)

Showers and thunderstorms look to be fairly widespread across West
Central Texas, especially during the afternoon. Appears best push on
the front may be east of the area late tonight where a MCS may be
rolling across Central and East Texas. This would allow the front to
hang up across West Central Texas, combining with a little afternoon
heating and abundant moisture. After perhaps a lull in the
thunderstorm chances for the morning, showers and storms should
bubble up through the afternoon and become more widespread,
especially along and south of I-20. Will keep the PoP chances for
Monday at likely for most locations, and with precipitable water
values up over 2 inches for most areas and storm movement expected
to be slow, will continue the mention of locally heavy rainfall. Not
everyone will see big rain totals, but some areas will likely see 1
to 2 inches pretty easily.

As for temperatures, what may end up as a mostly dry morning will
allow readings to climb, with afternoon highs in the 80s to near 90
still looking reasonable.

.LONG TERM...
(Monday night through Saturday)

A weak cold front will remain stalled somewhere across the central
or southern portions of West Central Texas late Monday into Tuesday
night. This will remain a focus for shower and thunderstorm
development, so high end chance to likely PoPs were continued for
this period. Precipitable water values will generally be in the 2-
2.25 range, with some higher values. This abundant moisture will
result in the possibility of locally heavy rainfall. In addition, a
few strong storms will be possible, with strong gusty winds being
the main concern. High temperatures on Tuesday will be below
seasonal normals, in the mid to upper 80s.

The remnant weak cold front will still be in the vicinity of West
Central Texas on Wednesday, so isolated to scattered showers and
thunderstorms will once again be possible. Highs on Wednesday will
be slightly warmer, generally in the upper 80s to near 90 degrees.

Thursday into the weekend, weak upper level ridging will build
across West Central Texas. Disturbances are forecast to rotate
around the northern periphery of the ridge, resulting in shower and
thunderstorm development. At this point, it looks like the majority
of this convection will remain north and west of the forecast area,
but slight chance/low end chance PoPs were continued for mainly the
Big Country.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 73  86  70  86 /  70  70  60  50
San Angelo 	 74  90  71  88 /  60  60  60  60
Junction 	 73  92  72  88 /  30  60  60  60
Brownwood 	 73  89  71  87 /  70  70  60  70
Sweetwater 	 73  85  69  84 /  70  70  50  40
Ozona      	 72  90  71  87 /  30  40  60  60

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

40/07/Daniels
Hazardous weather outlook, Aug 6, 2:15 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
215 PM CDT Sun Aug 6 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-071915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
215 PM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible across West Central Texas
late this afternoon and tonight. A few of these storms may reach
severe levels, with damaging winds in excess of 60 mph the main
concern. In addition, as storms become more widespread late
tonight, some areas may see locally heavy rainfall and the
potential for flash flooding will increase. This would be
particularly true should the heavy rain occur over city streets,
urban areas, low water crossings, and other flood prone
locations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Storms should increase in coverage once again on Monday night and
continue into Tuesday. Again, the potential for heavy rainfall and
flash flooding looks to be the main threat, with some areas
perhaps seeing several inches of rain in a short amount of time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested at times this afternoon and
evening, and again on Monday.

In the hours before

Local storm report, Aug 6, 6:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 PM CDT SUN AUG 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     WEINERT                 33.32N  99.67W
08/06/2017                   HASKELL            TX   LAW ENFORCEMENT

            18 WHEELER OVERTURNED DUE TO THUNDERSTORM WIND GUST
            ALONG HIGHWAY 277

&&

EVENT NUMBER SJT1700175

SN
Special weather statement, Aug 6, 6:08 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
608 PM CDT SUN AUG 6 2017

TXZ049-054-070000-
Fisher TX-Nolan TX-
608 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOLAN AND SOUTHWESTERN
FISHER COUNTIES UNTIL 700 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Roscoe, moving south at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Roscoe around 655 PM CDT.

Other locations impacted by this storm include Gannon, Lake
Sweetwater, The Intersection Of Ranch Road 608 And Highway 147,
Busby, Camp Boothe Oaks, Capitola, US-84 Near The Nolan-
Fisher County Line and I-20 Near The Nolan-Mitchell County Line.

This includes Interstate 20 between Mile Markers 229 and 252.

LAT...LON 3239 10019 3227 10066 3258 10066 3267 10043
TIME...MOT...LOC 2307Z 342DEG 6KT 3253 10054

PO
Special weather statement, Aug 6, 6:11 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service San Angelo TX
611 PM CDT SUN AUG 6 2017

TXZ066-073-139-140-070015-
Runnels TX-Coleman TX-Brown TX-Concho TX-
611 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BROWN...COLEMAN AND
NORTHEASTERN CONCHO COUNTIES UNTIL 715 PM CDT...

At 609 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms across most of Coleman County, moving to the
east-southeast at 10 mph.

Half inch hail and wind gusts up to 55 mph will be possible with
these storms.

Locations impacted include...
Coleman, Santa Anna, Bangs, Gouldbusk, Burkett, Cross Cut,
Brookesmith, Voss, Lake Brownwood, Winchell, Ivie Reservoir Near
Concho Park Marina, Valera, Trickham, Mozelle, Fisk and Shields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9915 3145 9918 3148 9920 3148 9925
      3141 9933 3144 9934 3144 9940 3148 9944
      3144 9944 3143 9951 3148 9953 3149 9957
      3149 9961 3143 9961 3148 9986 3174 9972
      3208 9943 3208 9893 3206 9891
TIME...MOT...LOC 2309Z 299DEG 9KT 3165 9961

sn
Special weather statement, Aug 6, 6:18 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
618 PM CDT SUN AUG 6 2017

TXZ071-072-076-077-070015-
Irion TX-Schleicher TX-Tom Green TX-Crockett TX-
618 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
SOUTHEASTERN TOM GREEN...NORTHEASTERN CROCKETT AND IRION COUNTIES
UNTIL 715 PM CDT...

At 617 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from western Irion County into southern Tom Green
County. These storms were moving south at 15 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Mertzon, Christoval, Arden, Sherwood, Barnhart and US-
67 Near The Irion-Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 10128 3145 10127 3145 10068 3124 10068
      3134 10030 3101 10031
TIME...MOT...LOC 2317Z 352DEG 11KT 3118 10093

sn
Special weather statement, Aug 6, 6:30 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
630 PM CDT SUN AUG 6 2017

TXZ049-098-099-113-114-070015-
Haskell TX-Throckmorton TX-Fisher TX-Shackelford TX-Jones TX-
630 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...JONES...SHACKELFORD...
EAST CENTRAL FISHER AND THROCKMORTON COUNTIES UNTIL 715 PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Lueders, or 16 miles northwest of Albany, moving
southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of Haskell...Jones...
Shackelford...east central Fisher and Throckmorton Counties,
including the following locations: Funston, US-183 Near The
Throckmorton-Stephens County Line, The Intersection Of US-180 And
Ranch Road 126, The Intersection Of US-183 And US-283, The
Intersection Of US-380 And Highway 222, Tuxedo, US-180 Near The
Shackelford-Stephens County Line, The Intersection Of US-283 And
Ranch Road 209, Big Country Baptist Assembly and McCarty Lake.

LAT...LON 3296 9895 3295 9910 3259 9909 3274 10024
      3296 10016 3296 9999 3323 9999 3324 9895
TIME...MOT...LOC 2330Z 337DEG 19KT 3288 9951

PO
Special weather statement, Aug 6, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
649 PM CDT SUN AUG 6 2017

TXZ073-168-070045-
Menard TX-Concho TX-
649 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MENARD AND CONCHO
COUNTIES UNTIL 745 PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Eden, or 15 miles south of Paint Rock, moving
south at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Eden, Eola, Millersview, Live Oak, Vick, US-83 Near The
Menard-Concho County Line, The Intersection Of US-83 And Ranch Road
765 and US-190 Near The Menard-McCulloch County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3149 10011 3146 9961 3095 9960 3095 10011
TIME...MOT...LOC 2348Z 347DEG 11KT 3129 9995

sn

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTSevere Thunderstorm WarningSJTThrockmorton45 min
Aug 5, 7:35 PM CDTSpecial Weather StatementSJTShackelford40 min
Aug 5, 7:46 PM CDTSevere Thunderstorm WarningSJTShackelford44 min
Aug 5, 8:15 PM CDTAreal Flood AdvisorySJTShackelford2 hr
Aug 6, 3:33 PM CDTSpecial Weather StatementSJTTaylor42 min
Aug 6, 3:36 PM CDTSpecial Weather StatementSJTTom Green39 min
Aug 6, 4:07 PM CDTSpecial Weather StatementSJTTom Green38 min
Aug 6, 4:13 PM CDTSpecial Weather StatementSJTJones32 min
Aug 6, 4:42 PM CDTSpecial Weather StatementSJTRunnels33 min
Aug 6, 5:08 PM CDTSpecial Weather StatementSJTThrockmorton37 min
Aug 6, 5:14 PM CDTSpecial Weather StatementSJTColeman61 min
Aug 6, 5:17 PM CDTSpecial Weather StatementSJTIrion58 min
Aug 6, 5:25 PM CDTSpecial Weather StatementSJTFisher35 min
Aug 6, 5:47 PM CDTSpecial Weather StatementSJTConcho58 min
Aug 6, 5:49 PM CDTSpecial Weather StatementSJTHaskell, Throckmorton41 min
Aug 6, 5:54 PM CDTSpecial Weather StatementSJTTom Green66 min
Aug 6, 5:58 PM CDTSevere Thunderstorm WarningSJTHaskell32 min
Aug 6, 6:08 PM CDTSpecial Weather StatementSJTNolan52 min
Aug 6, 6:11 PM CDTSpecial Weather StatementSJTColeman64 min
Aug 6, 6:18 PM CDTSpecial Weather StatementSJTIrion57 min
Aug 6, 6:30 PM CDTSpecial Weather StatementSJTHaskell, Jones, Shackelford, Throckmorton45 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.